Alert archive / Kansas / Tornado Warnings in 2010
Tornado Warning 76, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 22, 2010, 5:43 PM CDT for 4 counties in Kansas. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2010, 5:43 PM CDT (22:43 UTC)
- Expired
- Jun 22, 2010, 5:55 PM CDT
- In force
- 12 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
Counties Gove County, KS, Logan County, KS, Sheridan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 100 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -538 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
273 WFUS53 KGLD 222243 TORGLD KSC063-109-179-193-222345- /O.NEW.KGLD.TO.W.0076.100622T2243Z-100622T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 543 PM CDT TUE JUN 22 2010 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS... NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS... SOUTHWESTERN SHERIDAN COUNTY IN NORTHWEST KANSAS... SOUTHEASTERN THOMAS COUNTY IN NORTHWEST KANSAS... * UNTIL 645 PM CDT * AT 540 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 10 MILES SOUTHEAST OF OAKLEY. DOPPLER RADAR SHOWED THIS TORNADO MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ANGELUS...GRINNELL AND GRAINFIELD. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 75 AND 94. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3918 10030 3897 10077 3908 10091 3931 10059 TIME...MOT...LOC 2243Z 236DEG 19KT 3906 10078 $$ ROBINSON
1 follow-up statement
374 WWUS53 KGLD 222255 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 455 PM MDT TUE JUN 22 2010 KSC063-109-179-193-222305- /O.CAN.KGLD.TO.W.0076.000000T0000Z-100622T2345Z/ THOMAS KS-SHERIDAN KS-LOGAN KS-GOVE KS- 555 PM CDT TUE JUN 22 2010 ...THE TORNADO WARNING FOR NORTHWESTERN GOVE...NORTHEASTERN LOGAN... SOUTHWESTERN SHERIDAN AND SOUTHEASTERN THOMAS COUNTIES IS CANCELLED... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA. LAT...LON 3918 10030 3897 10077 3908 10091 3931 10059 TIME...MOT...LOC 2255Z 236DEG 19KT 3909 10071 $$ ROBINSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 22, 3:30 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 22, 3:30 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT TUE JUN 22 2010 .DISCUSSION... 229 PM MDT TUE JUN 22 2010 AN UPPER LEVEL SHORT WAVE TROUGH SEEN LIFTING NORTHEAST ACROSS WYOMING AND COLORADO IN WATER VAPOR IMAGERY WILL ASSIST IN THUNDERSTORM DEVELOPMENT THIS EVENING ACROSS THE FORECAST AREA. GUIDANCE SUGGESTS THE MAIN FOCUS FOR STORMS THIS EVENING WILL BE IN OUR SOUTHEAST COUNTIES ALONG AN AXIS FROM TRIBUNE TO HILL CITY AND NORTON. THIS IS ON THE NORTHERN EDGE OF VERY WARM SURFACE TEMPERATURES AND THE LOCATION OF A NEARLY STATIONARY FRONT WITH WEAK TO MODERATE SURFACE CONVERGENCE. MODEL SOUNDINGS SHOW LITTLE CONVECTIVE INHIBITION DUE TO SURFACE TEMPERATURES NOW APPROACHING 100 DEGREES. DEWPOINTS HAVE DROPPED IN THIS AREA...NOW IN THE MIDDLE TO UPPER 50S. GIVEN THE T-TD SPREADS FEEL THAT STORMS WILL BE HIGHER BASED WITH WIND BEING A SIGNIFICANT THREAT ALONG WITH LARGE HAIL. STORM MOVEMENT WILL BE GENERALLY NORTHEAST. FURTHER NORTH ALONG THE NEBRASKA BORDER...INSTABILITY IS GREATER WITH BOUNDARY LAYER DEWPOINTS IN THE UPPER 60S...HOWEVER FORECAST SOUNDINGS SHOW CONSIDERABLE INHIBITION REMAINS AT 00Z...SO LESS CERTAINTY EXISTS IN THIS AREA FOR STORM COVERAGE...AT LEAST IN OUR CWA. GUIDANCE SUGGESTS THAT THE UPPER TROUGH NOW AFFECTING THE REGION WILL LIFT NORTHEAST FROM THE CENTRAL ROCKIES...REACHING THE GREAT LAKES BY WEDNESDAY AFTERNOON. THIS WILL INTRODUCE SHORT WAVE RIDGING ALOFT OVER THE CENTRAL PLAINS WEDNESDAY INTO THURSDAY WHICH WILL HELP DRIVE A SURFACE HIGH PRESSURE AREA SOUTH INTO THE CWA. THIS IN TURN PUSHES THE SURFACE FRONT WELL SOUTH OF OUR FORECAST AREA RESULTING IN A COUPLE OF DRY DAYS WED-THU. BY THE END OF THE WEEK INTO THE WEEKEND...WEAK TROUGHING ALOFT ONCE AGAIN APPROACHES THE AREA BRINGING SCATTERED THUNDERSTORM CHANCES IN THE AFTERNOON-EVENING WITH CONTINUED WARM TEMPERATURES. 99 && .AVIATION... 1145 AM MDT TUE JUN 22 2010 CONDITIONS WILL REMAIN VFR ACROSS THE REGION EVEN AS ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP AND BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EVENING. CONDITIONS WILL LIKELY DETERIORATE TO IFR OR BELOW DUE MAINLY TO A DECREASE IN VISIBILITIES AS A RESULT OF HEAVY RAIN DIRECTLY UNDER ANY STORM. THE LIKELYHOOD OF ANY ONE STORM PASSING DIRECTLY OVER EITHER THE GLD OR MCK TAF SITES ARE NOT VERY HIGH...SO HAVE KEPT CONDITIONS VFR WITH A MENTION OF THUNDERSTORMS IN THE VICINITY OF GLD AND MCK MAINLY BETWEEN 01Z- 06Z WITH THE POSSIBILITY OF LOWER CLOUDS AND GUSTY NORTH WINDS AFTER ABOUT 09Z FOLLOWING THE PASSAGE OF A COLD FRONT ACROSS THE AREA. ONCE STORMS DO DEVELOP THIS AFTERNOON...UPDATES WILL BE ISSUED IF IT APPEARS ANY STORMS WILL MOVE DIRECTLY OVER THE TAF SITES. LOCKHART && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 22, 11:40 AM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT TUE JUN 22 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1040 AM MDT TUE JUN 22 2010 /1140 AM CDT TUE JUN 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL REIGNITE OVER THE HIGH PLAINS THIS AFTERNOON AHEAD OF A TROUGH OF LOW PRESSURE THAT WILL MOVE EAST OF THE ROCKIES THIS EVENING. STORMS WILL INTENSIFY AS THEY MOVE INTO THE VERY MOIST AND UNSTABLE ATMOSPHERE ACROSS THE CENTRAL PLAINS. SOME STORMS WILL BECOME SEVERE WITH LARGE HAIL...DAMAGING WIND...AND A FEW TORNADOES. VERY HEAVY RAINFALL MAY ALSO PRODUCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 22, 4:41 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
341 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 7 NNE THE MONUMENT ROCK 38.86N 100.71W
06/22/2010 E1.25 INCH GOVE KS PUBLIC
&&
JMARTINLocal storm report, Jun 22, 5:05 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
405 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 11 S OAKLEY 38.96N 100.85W
06/22/2010 M1.00 INCH LOGAN KS EMERGENCY MNGR
&&
JMARTINLocal storm report, Jun 22, 5:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
432 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND GST 8 W LYDIA 38.28N 101.44W
06/22/2010 E60 MPH WICHITA KS PUBLIC
ESTIMATED PEAK WIND OF 60 MPH, WITH SOME POSSIBLE SHINGLE
DAMAGE.
&&
JMARTINThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:17 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 43 min |
| Jun 21, 7:51 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 39 min |
| Jun 21, 8:22 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 53 min |
| Jun 21, 8:23 PM CDT | Tornado Warning | GLD | Cheyenne | 67 min |
| Jun 21, 8:28 PM CDT | Special Weather Statement | GLD | Graham | 32 min |
| Jun 21, 8:31 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 28 min |
| Jun 21, 8:42 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 47 min |
| Jun 21, 8:51 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 39 min |
| Jun 21, 8:54 PM CDT | Tornado Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 66 min |
| Jun 21, 9:08 PM CDT | Tornado Warning | GLD | Sherman | 32 min |
| Jun 21, 9:25 PM CDT | Tornado Warning | GLD | Gove, Sheridan | 35 min |
| Jun 21, 9:28 PM CDT | Tornado Warning | GLD | Cheyenne | 62 min |
| Jun 21, 9:52 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 53 min |
| Jun 21, 9:58 PM CDT | Tornado Warning | GLD | Sheridan | 8 min |
| Jun 21, 9:59 PM CDT | Tornado Warning | GLD | Rawlins, Thomas | 46 min |
| Jun 21, 10:02 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 28 min |
| Jun 21, 10:19 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 30 min |
| Jun 21, 10:27 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Rawlins, Sheridan, Thomas | 63 min |
| Jun 21, 11:30 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 45 min |
| Jun 22, 4:12 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan | 63 min |
| Jun 22, 4:34 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 56 min |
| Jun 22, 4:46 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 59 min |
| Jun 22, 5:03 PM CDT | Tornado Warning | GLD | Gove, Logan, Thomas | 30 min |
| Jun 22, 5:19 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan, Thomas | 56 min |
| Jun 22, 5:23 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 40 min |
| Jun 22, 5:39 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 17 min |
| Jun 22, 6:08 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton, Sheridan | 67 min |
| Jun 22, 6:43 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 37 min |
Nearby
Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.